Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 39, NWS Norman, OK

March 7, 2000Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 4:04 PM CST for Hardeman County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 7, 2000, 4:04 PM CST (22:04 UTC)
Expired
Mar 7, 2000, 4:45 PM CST
In force
41 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hardeman County, TX

What was reported inside it

TimeReportWhereRemark
Mar 7, 4:09 PM CSTHail 0.75Lazare, TX
Mar 7, 4:11 PM CSTThunderstorm WindAcme, TXA semi-truck was overturned.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 2:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 10.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2000-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2000-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 072205
SVROKC
TXC197-072245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDEMAN COUNTY IN NORTHERN TEXAS

* UNTIL 445 PM CST

* AT 404 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10
  MILES SOUTHWEST OF GOODLETT...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE GOODLETT AND QUANAH

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICL$ES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.

LAT...LON 3428 10003 3418 9992 3432 9967 3456 9993
CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 29 minutes earlier.

Area forecast discussion, Mar 7, 3:35 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CST TUE MAR 7 2000

SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC
DISCUSSIONS ALREADY ISSUED.  ZONES WILL NATURALLY BE WORDED WITH
SEVERE STORM TERMINOLOGY FOR TONIGHT.

AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO
SOUTHWEST AND BEGIN TO INCREASE.  IT APPEARS THAT WINDS TOMORROW
WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH
HIGH WIND WARNING SPEEDS IN THE NORTHWEST.  WILL ISSUE A WIND
ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE
OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT.

TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND
FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.  AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT
THAN TONIGHT.

FCSTID = 23 = CMS

OKC   52  70  45  65 /  90   0   0   0
HBR   49  72  42  67 / 100   0   0   0
SPS   52  75  45  72 /  80   0   0   0
GAG   46  68  35  58 / 100  10   0   0
PNC   50  68  42  60 /  90  10  10   0
DUA   53  71  45  73 /  80   0   0   0

.OUN...
OK...WIND ADVISORY ALL ZONES ON WEDNESDAY.
TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.

In the hours before

Special weather statement, Mar 7, 12:30 PM CST, 3 hours 34 minutes before
OKZ004>048-050>052-TXZ083>090-072100-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1230 PM CST TUE MAR 7 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER ALL OF WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH
TEXAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT
TORNADOES ALSO WILL BE POSSIBLE. THE SEVERE THREAT WILL BE GREATEST
THIS AFTERNOON AND EVENING OVER WESTERN NORTH TEXAS AND WESTERN
OKLAHOMA. THE THREAT WILL BE GREATEST AFTER DARK OVER CENTRAL
OKLAHOMA.

DISCUSSION... GULF MOISTURE IS IN PLACE ACROSS ALL OF THE SOUTHERN
PLAINS THIS AFTERNOON. A COLD FRONT HAS MOVED WEST INTO WEST TEXAS.
A POWERFUL UPPER LEVEL STORM SYSTEM MOVING NORTHEAST FROM NEW MEXICO
AND FAR NORTHERN MEXICO...IS BEGINNING TO ACCELERATE TOWARD THE
SOUTHERN PLAINS.

AS THE UPPER SYSTEM APPROACHES WEST TEXAS THIS AFTERNOON... A
SURFACE LOW WILL INTENSIFY OVER EASTERN COLORADO. LOW LEVEL SOUTH
AND SOUTHEAST WINDS WILL REMAIN STRONG ACROSS THE AREA...BRINGING
MORE GULF MOISTURE NORTHWARD. INCREASING WEST AND SOUTHWEST WINDS
OVER NEW MEXICO... SOUTH OF THE COLORADO LOW... WILL PUSH THE COLD
FRONT RAPIDLY EAST THIS AFTERNOON.

THE ATMOSPHERE REMAINS CAPPED EARLY THIS AFTERNOON... BUT AS THE
UPPER SYSTEM APPROACHES...LIFTING AT MID LEVELS WILL HELP TO WEAKEN
THE CAP WHILE CONVERGENCE WILL INCREASE ALONG THE FRONT.
THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE HIGH PLAINS ALONG THE
FRONT. AS THE FRONT PROGRESSES EASTWARD... THE THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND FORM A SQUALL LINE. THESE STORMS WILL MOST
LIKELY MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BETWEEN 3
AND 7 PM. OTHER SCATTERED THUNDERSTORMS MAY FORM DURING THAT TIME
AHEAD OF THE FRONT... MAINLY OVER WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS. THE LINE OF STORMS IS THEN EXPECTED TO SWEEP RAPIDLY
EAST DURING THE EVENING... REACHING CENTRAL OKLAHOMA AFTER DARK.
THUNDERSTORMS WILL END IN WESTERN AREAS THIS EVENING FOLLOWED BY
STRONG SOUTHWEST WINDS.

DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS
WITH THE LINE OF THUNDERSTORMS. HOWEVER THERE IS A POSSIBILITY OF
SUPERCELL DEVELOPMENT...AND THEREFORE A CHANCE OF TORNADOES...MAINLY
IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE GREATEST TORNADO
THREAT WILL BE WITH ANY STORMS THAT DEVELOP AHEAD OF THE FRONT. THE
THREAT OF TORNADOES WITHIN THE THUNDERSTORM LINE WILL BE GREATER IF
THERE ARE BREAKS IN THE LINE...AND LESS IF THE LINE IS SOLID.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD REMAIN ALERT
THROUGHOUT THE DAY... AND STAY TUNED FOR FURTHER UPDATES. SPOTTER
GROUPS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL LIKELY
REQUIRE ACTIVATION BY LATE AFTERNOON OR EARLY EVENING. THOSE IN
CENTRAL OKLAHOMA MOST LIKELY WILL REQUIRE ACTIVATION AFTER DARK.

02

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:16 PM CSTSevere Thunderstorm WarningOUNFoard44 min
Mar 7, 4:35 PM CSTSevere Thunderstorm WarningOUNBaylor, Wilbarger40 min
Mar 7, 5:10 PM CSTSevere Thunderstorm WarningOUNBaylor, Wilbarger50 min
Mar 7, 5:18 PM CSTSevere Thunderstorm WarningOUNWichita57 min
Mar 7, 5:32 PM CSTSevere Thunderstorm WarningOUNArcher58 min
Mar 7, 5:57 PM CSTSevere Thunderstorm WarningOUNClay, Wichita33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.